Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 157, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 28, 2002, 10:53 PM CDT for Beaver County, Oklahoma. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2002, 10:53 PM CDT (03:53 UTC)
- Expired
- Jul 29, 2002, 12:00 AM CDT
- In force
- 67 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 117 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 6:05 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 530 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1360 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
394 WUUS54 KAMA 290353 SVRAMA OKC007-290500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1049 PM CDT SUN JUL 28 2002 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEAVER COUNTY IN THE OKLAHOMA PANHANDLE * UNTIL MIDNIGHT CDT * AT 1049 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTHWEST OF KNOWLES...OR ABOUT 15 MILES NORTH OF BEAVER...MOVING EAST SOUTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... BEAVER...TURPIN...SLAPOUT...MOCANE...KNOWLES...GATE...FORGAN... FLORIS AND ELMWOOD DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS LAT...LON 3696 10093 3665 10079 3654 10004 3698 10004
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 10:05 PM CDT, 48 minutes earlier.
Area forecast discussion, Jul 28, 10:05 PM CDT, 48 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1005 PM CDT SUN JUL 28 2002 WILL UPDATE PACKAGE TO REMOVE COUNTIES DROPPED FROM WATCH...REMOVE POPS FROM NORTHWEST...AND CORRECT SOME TEMPERATURES OR DAY 7. .AMA... TX...NONE. OK...NONE. WYNNE
In the hours before
Special weather statement, Jul 28, 9:18 PM CDT, 1 hour 35 minutes before
OKZ001-TXZ001-002-006-007-290245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 918 PM CDT SUN JUL 28 2002 THE FOLLOWING COUNTIES HAVE BEEN CANCELED FROM SEVERE THUNDERSTORM WATCH NUMBER 547. FROM THE OKLAHOMA PANHANDLE...CIMARRON FROM THE TEXAS PANHANDLE...DALLAM...HARTLEY...SHERMAN...AND MOORE THE FOCUS FOR THUNDERSTORMS HAS MOVED EAST INTO THE NORTHCENTRAL AND NORTHEASTERN TEXAS AND OKLAHOMA PANHANDLES. ADDITIONAL THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED IN THE NORTHWEST SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. THEREFORE...THE WATCH WILL BE CANCELED FOR THE COUNTIES LISTED. A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT FOR THE NORTHCENTRAL AND NORTHEAST AREAS OF THE TEXAS AND OKLAHOMA PANHANDLES UNTIL 1100 PM CDT. SD
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.